Hail, Brevard
- When
- July 21, 11:30 AM EST
- Where
- Brevard County, Cape Canavral Misl S
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 28.480, -80.550
Thunderstorms move from Brevard and Indian River counties to the greater Orlando area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Thunderstorms move from Brevard and Indian River counties to the greater Orlando area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 21, 8:55 AM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 955 AM EDT SAT JUL 21 2007 .DISCUSSION... MAIN FRONTAL BAND STILL BACK ACROSS SRN GA BUT A PREFRONTAL TROF DRIFTING SOUTHWARD THROUGH C FL THIS MORNING. WESTERLY FLOW REGIME THROUGH LOWER/MID LEVELS WILL MEAN WEST COAST BOUNDARY SHOULD PENETRATE ACROSS THE PENINSULA. LOW LEVEL FLOW ON MORNING SOUNDINGS DOES NOT LOOK STRONG ENOUGH INHIBIT EAST COAST BOUNDARY ALTOGETHER BUT WILL ACT TO DELAY ONSET AND HOLD IT CLOSER TO THE EAST COAST. AMPLE MOISTURE COMBINING WITH THE LOW LEVEL BOUNDARIES AND ENHANCEMENT FROM DEEPENING MID/UPPER TROF THAT IS PROPELLING VORT ENERGY SOUTHWARD INTO THE PENINSULA...STORM COVERAGE WILL BE HIGH THIS AFTERNOON. MORNING SOUNDINGS IN C FL CAME IN COOLER THAN MODELS HAVE BEEN SUGGESTING WITH -9C/-10C AT CAPE AND TBW RESPECTIVELY. PLAN TO NUDGE SEVERE POTENTIAL UP IN LATE MORNING HWO/GHWO ISSUANCE WITH HAIL AND DAMAGING DOWNBURST WINDS AS PRIMARY THREAT. LATEST WATER VAPOR IMAGES AND RUC DATA INDICATING SOME NVA WORKING OVER THE AREA WHICH COULD HELP DELAY CONVECTION A LITTLE BUT SHOULD BECOME QUITE ACTIVE HEADING TOWARD THE LATE AFTERNOON AND INTO TONIGHT WITH INFLUENCE OF VORT ENERGY. DAYTIME STORM COVERAGE MAY BE A BIT HIGHER AND EARLIER OVER SOUTHERN SECTIONS WITH SURFACE BOUNDARY AND HOLD OFF A LITTLE LATER IN THE NORTH. WILL MAKE A FEW TWEAKS TO ZONES/GRIDS AND HWO AS TRENDS INDICATE. && .AVIATION...WILL MONITOR CU DEVELOPMENT AND STORM INITIATION TO REFINE TIMING FOR GREATEST CHANCE OF STORMS IN TAFS THIS AFTERNOON AND TONIGHT. DAMAGING WIND GUSTS AND HAIL POSSIBLE IN STRONGER STORMS. && .MARINE...OFFSHORE FLOW AOB 15 KT TODAY/TONIGHT EXPECTED TO BACK TO S/SSE ALONG THE COAST THIS AFTERNOON AS SEA BREEZE DEVELOPS. SEAS 1-2 FEET NEAR SHORE AND UP TO 3 FEET OFFSHORE. SCATTERED-NUMEROUS SHOWERS/STORMS WILL MOVE OFFSHORE...ESPECIALLY LATE AFTERNOON AND TONIGHT...SOME WITH GUSTS OVER 35 KT...HAIL AND FREQUENT LIGHTNING. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1154 AM EDT SAT JUL 21 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 220100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1154 AM EDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR ALL OF EAST CENTRAL FLORIDA AND THE NEAR SHORE COASTAL WATERS... ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE COMBINED WITH AMPLE MOISTURE AND INSTABILITY WILL RESULT IN THE FORMATION OF NUMEROUS LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIALLY FORM OVER SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA...NEAR AND SOUTH OF A SURFACE TROUGH DRIFTING SOUTH THROUGH THE CENTRAL PENINSULA. STORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES... AND ALSO INCREASE THROUGH THE NORTHERN SECTIONS BY MID TO LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES. UNSEASONABLY COOL AIR AT MID LEVELS AND SOME DRIER AIR ALOFT WILL MAKE THE MAIN THREATS FROM MORE INTENSE STORMS HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS. ADDITIONALLY...ALL STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE ALONG BOUNDARY COLLISIONS. STORMS MAY PERSIST WELL INTO THE NIGHT TIME HOURS. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP ALERT OF THE WEATHER AND MOVE INDOORS TO AN INTERIOR LOCATION AWAY FROM WINDOWS IF STORMS THREATEN. ...FLOOD IMPACT... STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...RESULTING IN A QUICK TWO OR THREE INCHES OF RAINFALL. THESE HEAVY AMOUNTS WILL LEAD TO PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. REMEMBER TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN DRIVING IN RAIN. IT IS EASY TO LOSE CONTROL OF YOUR VEHICLE AND HYDROPLANE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS STORMS WILL MOVE OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON TODAY AND TONIGHT. AS THE STORMS CROSS THE INTRACOASTAL WATERWAYS...BARRIER ISLANDS...AND SPREAD INTO THE ATLANTIC...WIND GUSTS OVER 35 KNOTS WILL OCCUR WITH SEVERAL OF THE STORMS. FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. MARINERS SHOULD TAKE SAFE HARBOR WELL IN ADVANCE OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS LIGHTNING STORMS ARE EXPECTED SUNDAY AND MONDAY...WITH A THREAT FOR LOCALIZED SEVERE WEATHER. THE COVERAGE OF STORMS IS FORECAST TO LESSEN BEGINNING TUESDAY...WITH A RETURN TO MORE TYPICAL SCATTERED AFTERNOON ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1213 PM EDT SAT JUL 21 2007 FLZ054-211645- INDIAN RIVER- 1213 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORMS AFFECTING COASTAL INDIAN RIVER COUNTY... AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER INDIAN RIVER SHORES...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. JP
The Melbourne radar (KMLB), 42 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
8 thunderstorm wind, 4 hail, 1 heavy rain. Local standard time, as filed.
Three inches of rain was reported by a National Weather Service employee.
A tree blew down across Highway SR 33.
Trees and power lines down.
Power lines were blown down near the airport on State Road 46.
Utility poles and power lines were blown down on 25th street.
A tree was blown down on Casa Verde Boulevard.
Trees were reported down in Lake Mary and Goldenrod.
Power lines were blown down on Concord Drive.
Trees and power lines were blown down on Vanderburg Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52184, 52185, 52186, 52187, 52188, 52189, 52198, 52199, 52201, 52202, 52203, 52204, 52205.